Alert archive / Maine / Gale Warnings in 2015

Gale Warning 5, NWS Caribou, ME

January 17, 2015

NWS Caribou, ME issued this gale warning at Jan 17, 2015, 3:00 PM EST. It took effect at Jan 18, 2015, 7:00 AM EST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2015, 3:00 PM EST (20:00 UTC)
In effect from
Jan 18, 2015, 7:00 AM EST
Expired
Jan 19, 2015, 9:01 AM EST
In force
26 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WHUS71 KCAR 172000
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EST SAT JAN 17 2015

ANZ050>052-180400-
/O.NEW.KCAR.GL.W.0005.150118T1200Z-150119T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
300 PM EST SAT JAN 17 2015

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST
MONDAY.

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
5 follow-up statements
155 
WHUS71 KCAR 180313
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1013 PM EST SAT JAN 17 2015

ANZ050>052-181115-
/O.CON.KCAR.GL.W.0005.150118T1200Z-150119T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1013 PM EST SAT JAN 17 2015

...GALE WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST
MONDAY...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HEWITT
633 
WHUS71 KCAR 180834
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
334 AM EST SUN JAN 18 2015

ANZ050>052-182000-
/O.CON.KCAR.GL.W.0005.150118T1200Z-150119T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
334 AM EST SUN JAN 18 2015

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM
EST MONDAY...

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
589 
WHUS71 KCAR 190159
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
859 PM EST SUN JAN 18 2015

ANZ050>052-191000-
/O.CON.KCAR.GL.W.0005.000000T0000Z-150119T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
859 PM EST SUN JAN 18 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
127 
WHUS71 KCAR 190818
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
318 AM EST MON JAN 19 2015

ANZ050>052-191500-
/O.CON.KCAR.GL.W.0005.000000T0000Z-150119T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
318 AM EST MON JAN 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
385 
WHUS71 KCAR 191401
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
901 AM EST MON JAN 19 2015

ANZ050>052-192215-
/O.CAN.KCAR.GL.W.0005.000000T0000Z-150119T1500Z/
/O.NEW.KCAR.SC.Y.0186.150119T1401Z-150120T1000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
901 AM EST MON JAN 19 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 17, 12:58 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Jan 17, 12:58 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1258 PM EST SAT JAN 17 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA TODAY THEN MOVE TO THE EAST
TONIGHT. LOW PRESSURE WILL APPROACH FROM THE SOUTH SUNDAY THEN
TRACK NORTH ACROSS MAINE SUNDAY NIGHT THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...HAVE ALLOWED ALL WIND CHILL ADVISORIES TO EXPIRE.

PREVIOUS DISCUSSION
ARCTIC HIGH PRESSURE WILL CREST OVER THE AREA TODAY. WINDS WILL
DIMINISH THIS AFTERNOON BUT IT WILL REMAIN BITTER COLD. CLOUDS
WILL THEN INCREASE AHEAD OF LOW PRESSURE APPROACHING FROM ONTARIO
LATE TODAY. THIS EVENING WILL BE MOSTLY CLOUDY. LOWS WILL BE
REACHED EARLY TONIGHT THEN WARMING SOUTH WINDS WILL RESULT IN A
MODERATION IN TEMPERATURES AFTER MIDNIGHT. MOISTURE OFF THE OCEAN
WILL MOVE ONTO THE DOWNEAST COAST LATE TONIGHT. AS DEW POINTS RISE
ABOVE ROAD SURFACE TEMPERATURES, SOME RIMING AND BLACK ICE WILL BE
POSSIBLE ACROSS DOWNEAST AREAS VERY LATE TONIGHT. A BIT OF PATCHY
FREEZING DRIZZLE IS ALSO POSSIBLE AS LOW LEVEL MOISTURE MOVES ONTO
THE COAST. OTHERWISE, TONIGHT WILL BE MOSTLY CLOUDY WITH
MODERATING TEMPERATURES ACROSS THE REGION.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
LOW PRESSURE WILL WEAKEN NORTHWEST OF THE REGION SUNDAY WHILE
ANOTHER LOW INTENSIFIES ALONG THE MID ATLANTIC COAST AND BEGINS TO
MOVE NORTH TOWARD SOUTHERN NEW ENGLAND. PRECIPITATION WILL EXPAND
NORTH ACROSS THE REGION SUNDAY. PRECIPITATION WILL START IN THE
FORM OF SNOW ACROSS THE ENTIRE REGION SUNDAY. THE PRECIPITATION
WILL THEN REMAIN MOSTLY IN THE FORM OF SNOW ACROSS NORTHERN AREAS
SUNDAY...WITH SNOW TRANSITIONING TO A WINTRY MIX OR RAIN ACROSS
CENTRAL AREAS...WITH SNOW TRANSITIONING TO A WINTRY MIX THEN TO
ALL RAIN DOWNEAST. UNCERTAINTY STILL EXISTS REGARDING HOW RAPIDLY
THE LOW LEVEL COLD AIR IS ERODED SUNDAY WHICH WILL DETERMINE THE
EXTENT OF ANY FREEZING RAIN. SNOW ACCUMULATIONS ACROSS THE REGION
SUNDAY ARE GENERALLY EXPECTED TO BE AROUND AN INCH OR LESS. THE
INTENSIFYING LOW LIFTS NORTH TO MAINE SUNDAY NIGHT THOUGH THE
EXACT TRACK OF THE LOW IS STILL UNCERTAIN. WARMER AIR WILL BE
DRAWN NORTH IN ADVANCE OF THE LOW AND GENERALLY EXPECT
PRECIPITATION TO TRANSITION TO RAIN ACROSS MOST OF THE FORECAST
AREA SUNDAY NIGHT. HOWEVER...THE EXACT TRACK OF THE LOW WILL
DETERMINE THE TRANSITION TO RAIN ACROSS NORTHERN AREAS. THE LOW
LIFTS ACROSS MAINE MONDAY WITH RAIN THROUGH THE MORNING. HOW
RAPIDLY THE LOW CROSSES MAINE MONDAY IS ALSO STILL UNCERTAIN.
EXPECT PRECIPITATION WILL BEGIN TO DECREASE MONDAY AFTERNOON.
HOWEVER...COLDER AIR WRAPPING AROUND THE LOW WILL ALLOW THE
PRECIPITATION TO TRANSITION BACK TO SNOW OR SNOW SHOWERS THROUGH
THE AFTERNOON. THE LOW WILL EXIT TO THE NORTHEAST MONDAY NIGHT.
WILL HAVE LIGHT SNOW OR SNOW SHOWERS ACROSS THE REGION EARLY
MONDAY NIGHT PARTICULARLY ACROSS NORTHERN AREAS...WHERE SNOW
SHOWERS WILL THEN LINGER OVERNIGHT WHILE CLOUD COVER DECREASES
DOWNEAST. TEMPERATURES WILL BE AT ABOVE NORMAL LEVELS
SUNDAY...THEN RISE THROUGH SUNDAY NIGHT. TEMPERATURES WILL BE AT
ABOVE NORMAL LEVELS AGAIN MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
COULD STILL HAVE A CHANCE OF SNOW SHOWERS ACROSS THE NORTH AND
MOUNTAINS EARLY TUESDAY. OTHERWISE...HIGH PRESSURE WILL BUILD
TOWARD THE REGION TUESDAY. LOW PRESSURE TRACKING ACROSS THE GULF
OF MAINE COULD BRING A CHANCE OF SNOW OR SNOW SHOWERS TO MOSTLY
DOWNEAST AREAS WEDNESDAY DEPENDENT ON THE EVENTUAL TRACK. HIGH
PRESSURE BUILDS ACROSS THE REGION THURSDAY INTO FRIDAY.
TEMPERATURES SHOULD BE AT NEAR NORMAL LEVELS TUESDAY INTO FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR CONDITIONS CAN BE EXPECTED TODAY INTO EARLY
TONIGHT. CONDITIONS MAY LOWER TO MVFR DOWNEAST LATE TONIGHT AS
SOME LOWER CLOUDS BEGIN TO MOVE IN FROM THE SOUTH.

SHORT TERM: CONDITIONS WILL LOWER TO MVFR/IFR LEVELS SUNDAY.
IFR/LIFR CONDITIONS ARE EXPECTED ACROSS THE REGION SUNDAY NIGHT
INTO MONDAY. COULD ALSO HAVE LOW LEVEL WIND SHEAR LATER SUNDAY
INTO MONDAY. OCCASIONAL MVFR CONDITIONS WILL PERSIST ACROSS THE
NORTH AND MOUNTAINS MONDAY NIGHT INTO EARLY TUESDAY. OCCASIONAL
MVFR CONDITIONS COULD PERSIST DOWNEAST EARLY MONDAY NIGHT...WITH
VFR CONDITIONS LATER MONDAY NIGHT INTO TUESDAY. GENERALLY EXPECT
VFR CONDITIONS ACROSS THE REGION TUESDAY INTO EARLY
WEDNESDAY...WITH MVFR CONDITIONS POSSIBLE DOWNEAST LATER
WEDNESDAY.

&&

.MARINE...
NEAR TERM: WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON. AN SCA
MAY BE NEEDED AGAIN LATE TONIGHT FOR INCREASING SOUTH WINDS.

SHORT TERM: GALE FORCE WIND GUSTS COULD DEVELOP ON THE WATERS
SUNDAY AFTERNOON THEN PERSIST SUNDAY NIGHT INTO MONDAY...WITH
SMALL CRAFT ADVISORY CONDITIONS LATER MONDAY INTO MONDAY NIGHT.
VISIBILITIES WILL BE REDUCED IN RAIN SUNDAY AFTERNOON INTO
MONDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...BLOOMER/DUDA
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...BLOOMER/DUDA/NORCROSS
MARINE...BLOOMER/DUDA/NORCROSS
Hazardous weather outlook, Jan 17, 12:55 PM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1255 PM EST SAT JAN 17 2015

MEZ001>006-010-011-015>017-029>032-181800-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1255 PM EST SAT JAN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTRY MIX OF PRECIPITATION WILL DEVELOP DURING SUNDAY AND THEN
CHANGE TO ALL RAIN LATE SUNDAY AND CONTINUE INTO MONDAY. RAINFALL
AMOUNTS OF AROUND AN INCH ARE POSSIBLE ACROSS THE REGION. IN
ADDITION...GUSTY SOUTH WINDS ARE POSSIBLE ACROSS DOWN EAST AREAS
SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-181800-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1255 PM EST SAT JAN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:40 AM ESTSmall Craft AdvisoryCAR9 hr
Jan 17, 10:09 AM ESTWind Chill AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset111 min
Jan 17, 3:55 PM ESTHigh Wind WatchCARHancock, Washington12 hr

Nearby

Gale Warnings in Maine, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.